Alert archive / Ohio / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 25, 2022, 1:42 PM EDT for Erie County, Huron County, Lorain County, Ohio. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2022, 1:42 PM EDT (17:42 UTC)
- Expired
- Apr 25, 2022, 2:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, OH, Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:44 PM EDT | TSTM WND DMG | 3 Nw North Fairfield, OH | SEVERAL UTILITY POLES SNAPPED OFF ALONG WITH WIRES DOWN. |
| Apr 25, 1:50 PM EDT | TSTM WND DMG | 6 Sw Wakeman, OH | TWO TREES DOWN ON CLINTON RD BETWEEN ZENOBIA AND COURT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS51 KCLE 251742
SVRCLE
OHC043-077-093-251830-
/O.NEW.KCLE.SV.W.0002.220425T1742Z-220425T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
142 PM EDT Mon Apr 25 2022
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Huron County in north central Ohio...
Erie County in north central Ohio...
Lorain County in north central Ohio...
* Until 230 PM EDT.
* At 141 PM EDT, a severe thunderstorm was located near Norwalk,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Lorain, Elyria, Norwalk, Vermilion, Amherst, Grafton, Wellington,
New London, Wakeman, Oberlin, Lagrange, Penfield, South Amherst,
Pittsfield, Berlin Heights, North Fairfield, Kipton, Rochester and
Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4120 8271 4148 8215 4121 8198 4119 8204
4120 8207 4118 8207 4103 8263
TIME...MOT...LOC 1741Z 240DEG 48KT 4115 8261
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
263 follow-up statements
169
WWUS51 KCLE 251758
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
158 PM EDT Mon Apr 25 2022
OHC043-077-093-251830-
/O.CON.KCLE.SV.W.0002.000000T0000Z-220425T1830Z/
Huron OH-Erie OH-Lorain OH-
158 PM EDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN HURON...ERIE AND WESTERN LORAIN COUNTIES...
At 157 PM EDT, a severe thunderstorm was located over Wakeman, or 10
miles south of Vermilion, moving northeast at 40 mph.
HAZARD...65 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lorain, Elyria, Amherst, Grafton, Wellington, Wakeman, Oberlin,
Lagrange, South Amherst, Pittsfield, Kipton and Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4121 8198 4119 8203 4120 8206 4120 8207
4118 8207 4112 8238 4126 8247 4148 8215
TIME...MOT...LOC 1757Z 240DEG 48KT 4126 8235
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
26928
WWUS51 KCLE 251813
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
213 PM EDT Mon Apr 25 2022
OHC043-077-251822-
/O.CAN.KCLE.SV.W.0002.000000T0000Z-220425T1830Z/
Huron OH-Erie OH-
213 PM EDT Mon Apr 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HURON AND ERIE
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4121 8198 4119 8203 4120 8206 4120 8207
4118 8207 4117 8216 4132 8224 4143 8212
TIME...MOT...LOC 1812Z 240DEG 48KT 4127 8233
$$
OHC093-251830-
/O.CON.KCLE.SV.W.0002.000000T0000Z-220425T1830Z/
Lorain OH-
213 PM EDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL LORAIN COUNTY...
At 212 PM EDT, a severe thunderstorm was located near Wakeman, or 9
miles south of Vermilion, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Elyria, Grafton, Oberlin and Lagrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4121 8198 4119 8203 4120 8206 4120 8207
4118 8207 4117 8216 4132 8224 4143 8212
TIME...MOT...LOC 1812Z 240DEG 48KT 4127 8233
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
26123
WWUS51 KCLE 251824
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
224 PM EDT Mon Apr 25 2022
OHC093-251834-
/O.EXP.KCLE.SV.W.0002.000000T0000Z-220425T1830Z/
Lorain OH-
224 PM EDT Mon Apr 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LORAIN COUNTY WILL
EXPIRE AT 230 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4121 8198 4119 8203 4120 8206 4120 8207
4118 8207 4117 8216 4132 8224 4143 8212
TIME...MOT...LOC 1824Z 240DEG 48KT 4135 8215
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:41 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 25, 1:41 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Cleveland OH 141 PM EDT Mon Apr 25 2022 .SYNOPSIS... Low pressure over Ontario continues to move northeastward to James Bay through tonight. A cold front crosses the region today reaching western Pennsylvania during the evening. An upper level trough moves across the region Tuesday afternoon into Wednesday with its associated surface trough crossing the region early Wednesday. Ridge of high pressure from the north takes control of the region Wednesday night then persists into Friday. && .NEAR TERM /THROUGH TUESDAY/... Temperatures across the eastern half of the area have warmed into the upper 70s to near 80 degrees so far. With the sun occurring initially in the east, bumped temperatures to the lower 80s for highs this afternoon. Dewpoints in the upper 50s to around 60 are expected along a line just ahead of the cold front as it sweeps east. Increasing instability will take place over the east where the best heating takes place. Current forecast with mention of thunder with the showers looks on target for the afternoon hours. Previous Discussion... Cold front is expected to make a slow move across the County Warning Area (CWA) through the day. It looks like it will be located from near Cleveland to Marion around 2 pm. There is a bit of jet energy at 7H with the entrance region in a favorable location to assist with lift along the frontal boundary. The low level instability will struggle today with the convective debris cloudiness moving with and ahead of the cold front. Forecasted hodographs lean more to a wind threat if stronger convection can develop. So the marginal risk from SPC looks reasonable but would require some breaks in the cloud cover across the eastern CWA mainly near and east of a line from Mount Vernon to Meadville for anything significant to occur. Current thinking takes most of the thunderstorms east of the area by 7 pm with a few showers lingering through maybe 2 am across the east. Highs today vary from west to east with the cold front crossing the region. Highs range from the lower 60's across NW OH to the upper 70's near the OH/PA border. Since we lose the jet energy and the cold front is expected to be east of the region it looks like most of the overnight will be dry. Expect cooler conditions in the wake of the cold front tonight with lows in the 40's. There could be a few upper 30's across NW OH if skies clear a little faster than anticipated. Tuesday looks to be the day between storm systems with any showers expected to hold off until the evening. However with the upper level trough moving across the central Great Lakes there should be more clouds than sun. It will be cooler with highs ranging from the upper 40's across inland NW PA to to the mid 50's across the southwestern CWA where a few more glimpses of sun may occur. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Upper-level closed low will be situated over southern Ontario by Tuesday night with the leading edge of vorticity crossing the area by Wednesday morning. Flow veers to out of the northwest with very cold air aloft. 850mb temperatures of around -8 to -10 C will contribute to modest lake-induced instability, resulting in lake effect/enhanced showers Tuesday night for the snowbelt area, with greatest coverage of showers Wednesday morning. Wet bulb temperature hovers in the low 30s, resulting in a widely variable precip type between rain, rain/snow, and snow Tuesday night and through the day Wednesday. Total QPF expected to be a trace to upwards of 0.1", with highest QPF and lowest temperatures (and thus greatest probability of precip type being snow) expected towards northwest Pennsylvania. Currently have up to 1" of snow for inland Erie county but this should largely be reserved to grassy and elevated surfaces. Upper- level low departs to the east by Wednesday night, ending any lake effect precipitation. Surface high pressure builds into the area Wednesday night through Thursday night. Temperatures will be well below normal by about 20-25 degrees with a very cold airmass in place through the short term period. Cold overnight temperatures due to this airmass will allow for frost development, especially where clear skies are able to develop. The period with most widespread frost is expected Wednesday night into Thursday morning when mostly clear skies, near calm winds, and temperatures at or below freezing are expected. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The long term is largely defined by a slow upward climb in temperatures as we return to near normal temperatures by Saturday and/or Sunday with highs in the 60s by then. Upper-level ridging builds for the weekend, with the ridge axis centered over the area by 12Z Sunday. Chance PoPs are introduced out west Saturday night and everywhere on Sunday but uncertainty is high at this point with the ECMWF showing modest rain Sunday afternoon, GFS decaying light rain out west, and CMC having rain staying to the south (so no rain over our area). && .AVIATION /18Z Monday THROUGH Saturday/... A cold front moving east across the area forcing showers in advance of the front. The atmosphere has become unstable enough to support the development of thunderstorms from Cleveland to Mansfield east this afternoon and early evening. As front moves through the area, expecting ceilings to drop to between 700 and 800 feet across the area with occasional IFR/MVFR visibilities in showers and thunderstorms. Once front clears the area to the east, conditions will be improving from west to east to VFR. Winds will be 10 to 20 knots from the southwest ahead of the cold front and then become west-northwest after frontal passage. Outlook...Non-VFR possible with rain/snow Tuesday night through Wednesday morning across northeast Ohio and northwest PA. Widespread frost possible Wednesday night through Saturday morning. && .MARINE... Southwest flow of 10-15 knots continues of Lake Erie this morning, before veering to out of the northwest with the passage of a cold front this afternoon. Winds become westerly Tuesday, approaching 20 knots Tuesday and Tuesday night. A Small Craft Advisory may be needed for this period. High pressure builds in across Lake Erie Wednesday through Friday, resulting in weaker winds and waves. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...Lombardy/MM SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Lombardy MARINE...Saunders
Hazardous weather outlook, Apr 25, 4:20 AM EDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EDT Mon Apr 25 2022 OHZ011-013-014-020>023-030>033-038-047-PAZ002-003-260830- Cuyahoga-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Ashland-Wayne-Stark-Mahoning-Holmes-Knox-Southern Erie-Crawford- 420 AM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms may develop within an area of showers that are expected to develop along and ahead of a cold front that moves across the region today. There is a marginal chance that these thunderstorms reach severe levels. The region that has the greatest chance of seeing a stronger wind gust or maybe some large hail would be near and east of a line from Mount Vernon to Meadville. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>010-012-017>019-027>029-036-037- 089-PAZ001-260830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Lake-Hancock- Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow- Ashtabula Lakeshore-Northern Erie- 420 AM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 25, 12:57 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1257 PM EDT Mon Apr 25 2022
OHZ008-018-019-027>029-251745-
Crawford OH-Seneca OH-Huron OH-Wyandot OH-Richland OH-Sandusky OH-
1257 PM EDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern
Richland, southwestern Huron, Seneca, northeastern Wyandot,
southeastern Sandusky and Crawford Counties through 145 PM EDT...
At 1257 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sycamore, or 9 miles north of Upper Sandusky, moving northeast at 45
mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tiffin, Bucyrus, Upper Sandusky, Shelby, Clyde, Willard, Green
Springs, New Washington, Bloomville, Sycamore, New Riegel, Chatfield,
Carey, Attica, Benton, Nevada, Republic, Tiro, Bascom and Flat Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 8292 4085 8261 4077 8327 4104 8342
4107 8342
TIME...MOT...LOC 1657Z 240DEG 38KT 4097 8327
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
26Special weather statement, Apr 25, 1:30 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
130 PM EDT Mon Apr 25 2022
OHZ009-010-019-251815-
Huron OH-Erie OH-Lorain OH-
130 PM EDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of Huron, Erie and
southwestern Lorain Counties through 215 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willard, or 14 miles southwest of Norwalk, moving northeast at 40
mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Norwalk, Vermilion, Willard, Wellington, New London, Plymouth, Milan,
Wakeman, Oberlin, Penfield, South Amherst, Pittsfield, Greenwich,
Monroeville, Berlin Heights, North Fairfield, Kipton, Rochester and
Birmingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4103 8284 4118 8283 4142 8230 4114 8209
4114 8217 4110 8218 4106 8235 4107 8243
4105 8244 4099 8270 4100 8282
TIME...MOT...LOC 1729Z 240DEG 49KT 4108 8279
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
26The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:57 PM EDT | Special Weather Statement | CLE | Crawford, Seneca | 48 min |
| Apr 25, 1:30 PM EDT | Special Weather Statement | CLE | Huron | 45 min |
| Apr 25, 2:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake, Lorain | 38 min |
| Apr 25, 2:48 PM EDT | Special Marine Warning | CLE | 87 min | |
| Apr 25, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 47 min |
| Apr 25, 3:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 35 min |
| Apr 25, 4:04 PM EDT | Special Marine Warning | CLE | 69 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.